MAUDE Adverse Event Report: CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451503H5
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5f 100cm pigtailed tempo diagnostic catheter did not pass smoothly during the procedure.The catheter was repeatedly introduced several times in the right common femoral vein and saphenous vein, and a kink occurred in the tempo catheter at the proximal end of the left femoral vein puncture sheath.The next operation could not be performed.In order not to delay the patient's treatment, the extracorporeal section of the tempo catheter was cut off, the 8f vascular sheath was replaced, the kinked tempo catheter was withdrawn and was replaced with a new tempo catheter.The intervention was successfully completed.The patient returned to the ward safely.There were no reports of patient injury.The patient's right saphenous vein and femoral vein thrombosis had been ineffective with conservative medical treatment and the patient had undergone inferior vena cava filter placement and thrombus aspiration.The tempo catheter was introduced for imaging to understand the thrombus situation, but that is when it was discovered that the catheter could not pass smoothly.The hospital reported this case as an adverse event to china nmpa.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 5f 100cm pigtailed tempo diagnostic catheter did not pass smoothly during the procedure.The catheter was repeatedly introduced several times in the right common femoral vein and saphenous vein, and a kink occurred in the tempo catheter at the proximal end of the left femoral vein puncture sheath.The next operation could not be performed.In order not to delay the patient's treatment, the extracorporeal section of the tempo catheter was cut off, the 8f vascular sheath was replaced, the kinked tempo catheter was withdrawn and was replaced with a new tempo catheter.The intervention was successfully completed.The patient returned to the ward safely.There were no reports of patient injury.The patient's right saphenous vein and femoral vein thrombosis had been ineffective with conservative medical treatment and the patient had undergone inferior vena cava filter placement and thrombus aspiration.The tempo catheter was introduced for imaging to understand the thrombus situation, but that is when it was discovered that the catheter could not pass smoothly.The hospital reported this case as an adverse event to china nmpa.The device was not returned for evaluation.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 18400775 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint ¿catheter (body/shaft) tracking difficulty, catheter (body/shaft) kinked/bent and catheter (body/shaft) withdrawal difficulty through sheath¿ could not be evaluated.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.The kink experienced probably led to the difficulty to remove the catheter per the instructions for use (ifu), difficulty tracking through an anatomical structure is a known procedural occurrence.The consequences of tracking difficulty occurring during clinical use of the device are usually addressed by modification in technique or substitution with another device.Tracking difficulty is most commonly related to the patient anatomy, operator technique and appropriate device selection.All catheters require torquing, which is a dynamic process once it enters the patient due to external factors such as temperature, time of exposure in body, individual patient anatomical structures, storage conditions, and operator technique in torquing and manipulating the catheter.If a catheter does not move as expected, the operator is trained to stop and investigate the cause before continuing to attempt to use the catheter.Excessive torquing can lead to kinks that then lead to withdrawal difficulties and separations.Based on the information available for review, there is no indication to suggest that the reported incident could be related to the design or manufacturing process of the units.No preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Based on additional information received, the code of " withdrawal difficulty" will be removed.Therefore, this event no longer meets the definition of a malfunction that requires submission of a regulatory report.No additional reports will be forthcoming.This case is no longer consider reportable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported, a 5f 100 cm tempo pigtailed diagnostic catheter did not pass smoothly during introduction through the right common femoral vein and right saphenous vein, and a kink occurred at the proximal end of the left femoral vein puncture sheath.To avoid delaying treatment, the extracorporeal section of the catheter was cut, an 8f vascular sheath was inserted, the kinked catheter was withdrawn, and a new tempo catheter was used to successfully complete the intervention.There was no reported patient injury.Pre-use inspection found no damage to the device or its packaging, and the catheter had been stored and prepared according to the instructions for use.A trained user noted that the catheter was neither pulled from the packaging nor torqued by the hub, and there was no withdrawal difficulty or catheter entrapment.The kink was first observed while the catheter was inside the patient; however, there was no difficulty tracking through the vasculature or engaging the target vessel.A contralateral approach was employed.At the target site the vessel was mildly calcified and mildly tortuous with approximately 50 % stenosis and no acute angles or bifurcations, while the access vessel showed none of these characteristics.The patient had chronic right saphenous vein and femoral vein thrombosis that had been refractory to conservative medical therapy and had previously undergone inferior vena cava filter placement and thrombus aspiration; the catheter was introduced for imaging assessment of the thrombus.The patient returned to the ward safely.The hospital reported the event to the china nmpa.The device was not returned for evaluation.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22318395
Report Number9616099-2025-01015
Device Sequence Number8857535
Product Code DQO
UDI-Device Identifier10705032008273
UDI-Public(01)10705032008273(17)271130(10)18400775
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451503H5
Device Lot Number18400775
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/17/2025
07/11/2025
08/24/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/28/2025
08/06/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 F VASCULAR SHEATH.; NEW 5F PIGTAIL CATHETER.; UNKNOWN IVC FILTER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale